U.S. doctors online nowAsk doctors free
Moulton, TX
A 26-year-old female asked:

If my 7 yr old is taking bromfed dm and got attacked by mosquitos is it safe to use benadryl (diphenhydramine) to help with itching while taking bromfed dm?

3 doctor answers4 doctors weighed in
Dr. Patrick Kohlitz
Internal Medicine 11 years experience
Probably not: Probably not a good idea. Bromfed and Benadryl (diphenhydramine) both contain "antihistamine" medications which act via the same mechanism. This combination may cause excess sleepiness or lethargy. Bromfed should help with itching.
Dr. David Krulak
Family Medicine 23 years experience
Not recommended: Both medications are antihistamines, and can cause clinically significant sedation if used together. The Bromfed-DM should provide some help for the itching.
Dr. Krishna Anand
Pediatrics 50 years experience
Benadryl (diphenhydramine) not safe: Bromofed is a antihistamine and can cause drowziness , adding benadryl (diphenhydramine) will make your son drowzy and dry mouth . To relieve the itching caused y mosquito bite can be relieved by hydrocortisone skin ointment .

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Dec 8, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.